Warning Signs Of Heroin Overdose
Is someone you care about using heroin? Sometimes signs of heroin overdose are similar to those experienced by someone who is very high. Never take chances if your friend or loved one exhibits overdose symptoms, and call 911 immediately.
Signs Of Heroin Overdose
If you recognize the signs of heroin overdose in someone you know is using the drug, don’t leave them alone. Call for help and then try to keep them awake, if possible get them to stand and try walking around, and keep an eye on their breathing while waiting for help to arrive. When someone is very high on heroin, they may exhibit the following symptoms.
- Contracted pupils
- Poor muscle coordination
- Itchy skin
- slurred speech
- Nodding off
This person will still respond to loud noises or shaking of their shoulders. If your friend or loved one has overdosed they will be unresponsive to outside stimulus. Look for the following signs of heroin overdose.
- Loss of consciousness
- Inability to speak when awake
- Shallow or erratic breathing (sometimes breathing stops)
- Body is limp
- Clamminess on face and neck
- Fingernails and lips turn blue or purple
- Skin tone changes to bluish purple for light tones and gray or ashen for dark tones
- Pulse is erratic or absent
You may also hear unusual sounds similar to choking or gurgling. Immediate medical help is necessary if you notice any of these signs of heroin overdose, and you may save a life. Follow any instructions 911 gives you until the first responders arrive.
Opiate Overdose Timeline
Have you wondered why you hear the terms opiate and opioid used the same way? There is a difference between opiates and opioids. Opiates are drugs directly derived and processed from opium, and opiates are synthetic drugs that emulate opium. Overdosing on opiates produces the same symptoms as opioid overdose. Understanding the opiate overdose timeline can save a life.
- Opiate withdrawal symptoms can start just a few hours after the last dose and last a week or longer.
- Without medical assistance, withdrawal can pose life-threatening circumstances.
- Opiate overdose occurs because the drug slows down or stops the person’s breathing and can lead to cardiac arrest.
- Overdose will reach the critical point normally within a couple of hours. However, overdose can occur in one hour. The person’s weight and overall health play a determining part in the opiate overdose timeline.
- Immediate medical help is needed to save the life of an overdose victim.
Opiate Overdose Treatment
Immediate opiate overdose treatment is critical to saving lives, and the first step in treatment is to call 911. Once at the hospital, the primary goal is to rid the body of the opiate. Doctors may use laxatives and charcoal to attack the opiate. Naloxone is a drug that is sometimes used as an opiate overdose treatment. Of course, the best opiate overdose treatment is prevention. Your friend or loved one using opiates has the best chance of recovering their life by entering an addiction treatment center. Contact Better Addiction Care to talk to an addiction specialist who can direct you to the best rehab facility in your area. Hoping your loved one won’t overdose on opiates is a risk you can’t afford to take. If an intervention is needed, Better Addiction Care can point you to trained professionals who can help.
Today is the day to take action on behalf of someone you care about who is addicted to opiates. You can be the catalyst to a treatment program that saves his or her life. Contact Better Addiction Care at (800) 429-7690 and learn how you can get your loved one into a top drug addiction treatment center.